Alert archive / Texas / Flash Flood Warnings in 2000
Flash Flood Warning 72, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Jun 18, 2000, 11:04 AM CDT for Henderson County, Navarro County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 18, 2000, 11:04 AM CDT (16:04 UTC)
- Expired
- Jun 18, 2000, 3:00 PM CDT
- In force
- 4 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Henderson County, TX, Navarro County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 110 km from the middle of the area, began a volume at 16:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 4.1 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 73 J/kg
- Mixed-layer CIN
- -201 J/kg
- Mixed-layer LCL
- 606 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KFWD 181605
FFWFWD
TXC213-349-182000-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
1104 AM CDT SUN JUN 18 2000
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NAVARRO COUNTY IN NORTH CENTRAL TEXAS
HENDERSON COUNTY IN NORTHEAST TEXAS
* UNTIL 300 PM CDT
* AT 1104 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY
RAIN OVER TRINIDAD...AND BETWEEN EUREKA AND ATHENS...MOVING NORTHEAST
AT 20 MPH.
* LOCATIONS IN THE WARNING INCLUDE CROSSROADS...MALAKOFF...KERENS...
GUN BARREL CITY...CORSICANA...AND ATHENS
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS
IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT
ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS
THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL
ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND.
LAT...LON 3208 9685 3182 9661 3203 9612 3211 9547
3233 9553 3234 9640What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 18, 10:45 AM CDT, 19 minutes earlier.
Area forecast discussion, Jun 18, 10:45 AM CDT, 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 1045 AM CDT SUN JUN 18 2000 SURFACE FRONT ALONG A LINE FROM NORTH OF TYLER TO LAMPASAS. DIVERGENT RAIN PATTERN EVIDENT WITH PRECIPITATION MOVING NORTHWEST NEAR LAMPASAS...AND MOVING NORTHEAST WACO TO ATHENS. MORNING RUC INDICATES BAROCLINIC ZONE ON NORTH SIDE OF THE FRONT WILL WEAKEN WITH TIME....THUS RAIN CHANCES BEST DURING THE EVENING AND DECREASING AFTER MIDNIGHT. WE EXPECT THE FRONT TO LIFT NORTHWARD TO NEAR I- 20/I-30 BY SUNSET. WILL ADJUST MAX TEMPS DOWNWARD NORTHERN AREAS DUE TO LESS INSOLATION AND SLIGHT CAA. WE/VE DECIDED TO UPPER POPS A LITTLE ACROSS THE BOARD FOR TONIGHT... ESPECIALLY FOR THE EVENING HOURS. CURRENT FLASH FLOOD WATCH ACCEPTABLE AND WILL LEAVE AS IS FOR NOW. UPDATED PACKAGE SHORTLY. 75 .FTW...FLASH FLOOD WATCH THIS AFTERNOON SOUTH OF AN EASTLAND... GRANBURY...FORT WORTH...ROCKWALL...EMORY LINE.
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 4:11 AM CDT | Flash Flood Warning | FWD | Hill | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.